Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 33, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 7:05 PM CDT for Choctaw County, Oklahoma. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2019, 7:05 PM CDT (00:05 UTC)
- Expired
- Mar 24, 2019, 7:22 PM CDT
- In force
- 17 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 197 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 24, 5:08 PM CDT | Severe Thunderstorm Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 819 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1674 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.9
The text
As transmitted.
077
WUUS54 KTSA 250005
SVRTSA
OKC023-250045-
/O.NEW.KTSA.SV.W.0033.190325T0005Z-190325T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
705 PM CDT SUN MAR 24 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Central Choctaw County in southeastern Oklahoma...
* Until 745 PM CDT.
* At 704 PM CDT, a severe thunderstorm was located 6 miles south of
Boswell, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Hugo... Boswell...
Sawyer... Soper...
Goodland... Kent...
Grant... Fallon...
Unger... Gay...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3388 9585 3391 9588 3392 9591 3395 9594
3400 9594 3413 9567 3399 9529 3393 9556
3394 9560 3393 9560 3391 9563 3389 9573
3390 9575 3388 9576 3387 9581
TIME...MOT...LOC 0004Z 249DEG 39KT 3394 9590
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
598
WWUS54 KTSA 250022
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
722 PM CDT SUN MAR 24 2019
OKC023-250031-
/O.CAN.KTSA.SV.W.0033.000000T0000Z-190325T0045Z/
Choctaw OK-
722 PM CDT SUN MAR 24 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHOCTAW COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
Remember, a Severe Thunderstorm Warning still remains in effect for
Northeast Choctaw county near Apple until 7:45 PM.
LAT...LON 3388 9585 3391 9588 3392 9591 3395 9594
3400 9594 3413 9567 3399 9529 3393 9556
3394 9560 3393 9560 3391 9563 3389 9573
3390 9575 3388 9576 3387 9581
TIME...MOT...LOC 0021Z 249DEG 39KT 3401 9569
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Mar 24, 4:10 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 410 PM CDT Sun Mar 24 2019 .DISCUSSION... At mid afternoon...the upper low was positioned across Northern Missouri/Southern Iowa with the cold front extending southwestward through Southwest Missouri into Northeast Oklahoma along a line from near Grove to Okemah and finally into South Central Oklahoma and Western Texas. Latest meso analysis indicated the cap continuing to weaken with a surface instability axis centered along and just east of the cold front. In response...radar echoes have begun to develop along the front across East Central Oklahoma...moving eastward toward Northwest Arkansas. Into the evening hours...the cold front is expected to continue to slide east southeast through Southeast Oklahoma and Western Arkansas as the upper low begins to trek more southeast toward the Ohio River Valley. The surface instability axis is forecast to be maximized across Southeast Oklahoma...where surface dewpoints in the low 60s currently resided. Thus...as the cap continues to erode into the early evening hours...thunderstorms are forecast to continue to develop along the frontal boundary mainly across Southeast Oklahoma into Northwest Arkansas with the potential to become strong to severe. 40-50KT of deep layer shear combined with steep mid level lapse rates will allow for the potential for large hail and also damaging winds to be the main threats with this activity. 0-1km shear values continue to look fairly weak which should limit over all tornado potentials...though the threat is not zero. The greater severe potential looks to be generally along and east of a line from near Antlers to near Fort Smith where the surface instability max was located. Current indications are that by mid evening...03z...the cap should begin strengthening over the region as the cold front is forecast to be nearly exiting the CWA to the south and east. The result is the greater thunderstorm potential should shift south and east of the CWA with any remaining thunderstorms exiting the CWA by 06z. Between the 03-06z range...a decreasing strong/severe potential will remain possible though much more limited than earlier in the evening. Behind the cold front...drier air and northerly winds will spread southward over the region tonight as well as cloud cover associated with the backside of the upper low. These conditions will help to keep temperatures from bottoming out with lows in the 40s forecast for most locations over the CWA. During the day Monday...this cloud cover looks to remain over mainly Northeast Oklahoma and Northwest Arkansas until another quick moving shortwave within upper level northwesterly flow pushes through the region Monday night/Tuesday. Behind this shortwave...a ridge of high pressure is progged to push through the Plains with a return of southerly winds and a warming trend Wednesday and Thursday. Southerly winds increase Wednesday and become gusty Thursday ahead of the next forecast low pressure looking to move into the region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s will help to increase fire weather dangers for the CWA before moisture returns with the approaching low pressure system Friday. Latest extended model solutions differ on the timing of this next system and its associated cold front. Thus...for this forecast...have continued with a blended approach with shower and thunderstorm chances becoming possible Thursday and increasing Friday into Saturday as the system moves through. && .PRELIMINARY POINT TEMPS/POPS... TUL 45 60 40 65 / 0 10 0 0 FSM 48 64 42 65 / 50 10 0 0 MLC 47 65 39 66 / 20 10 0 0 BVO 44 59 36 63 / 0 10 0 0 FYV 44 56 36 59 / 20 10 0 0 BYV 46 55 37 57 / 20 10 0 0 MKO 46 61 40 64 / 10 10 0 0 MIO 45 56 37 60 / 0 10 0 0 F10 46 61 40 65 / 0 10 0 0 HHW 50 68 44 67 / 80 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...30 LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 2 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Southeast of a line from Rogers to McAlester.
ONSET...Ongoing.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Northwest of Interstate 44.
ONSET...Ongoing.
DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.
EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Mar 24, 6:42 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
642 PM CDT SUN MAR 24 2019
OKZ053-250015-
Choctaw OK-
642 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHOCTAW COUNTY UNTIL 715
PM CDT...
At 642 PM CDT, a strong thunderstorm was located 8 miles south of
Soper, moving northeast at 35 mph.
Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.
Locations in or near the path include...
Hugo... Soper...
Goodland... Grant...
Ord... Gay...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3387 9580 3390 9584 3412 9561 3396 9536
3389 9555 3393 9556 3394 9560 3392 9561
3391 9564 3391 9567 3389 9569 3388 9571
3390 9574 3387 9577
TIME...MOT...LOC 2342Z 239DEG 29KT 3391 9572Local storm report, Mar 24, 6:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
644 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM HAIL 3 SSW POTEAU 35.01N 94.64W
03/24/2019 E2.00 INCH LE FLORE OK TRAINED SPOTTER
&&
KAHSpecial weather statement, Mar 24, 6:45 PM CDT, 20 minutes before
Special Weather Statement National Weather Service Tulsa OK 645 PM CDT SUN MAR 24 2019 ARZ020-250015- Franklin AR- 645 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY UNTIL 715 PM CDT... At 645 PM CDT, a strong thunderstorm was located 4 miles northwest of Ozark, moving east at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Ozark... Wiederkehr Village... Jethro... Barnes... Watalula... Cravens... Paradise... Taft... This includes Interstate 40 in Arkansas between mile markers 31 and 42. A Severe Thunderstorm Watch remains in effect until midnight CDT for west central Arkansas. LAT...LON 3548 9371 3548 9391 3562 9395 3567 9370 TIME...MOT...LOC 2345Z 256DEG 22KT 3554 9386 Lacy
Special weather statement, Mar 24, 6:51 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
651 PM CDT SUN MAR 24 2019
OKZ075-076-250015-
Latimer OK-Le Flore OK-
651 PM CDT SUN MAR 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LATIMER AND WEST
CENTRAL LE FLORE COUNTIES UNTIL 715 PM CDT...
At 651 PM CDT, a strong thunderstorm was located 4 miles northwest of
Fanshawe, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Wister... Fanshawe...
Lake Wister State Park...
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.
LAT...LON 3492 9507 3505 9508 3506 9502 3506 9493
3507 9493 3510 9473 3490 9471
TIME...MOT...LOC 2351Z 273DEG 26KT 3498 9499Local storm report, Mar 24, 6:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
655 PM CDT SUN MAR 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HAIL 1 S POCOLA 35.22N 94.48W
03/24/2019 E0.75 INCH LE FLORE OK EMERGENCY MNGR
0644 PM HAIL 4 NW OZARK 35.53N 93.88W
03/24/2019 E0.75 INCH FRANKLIN AR AMATEUR RADIO
REPORTED ON I-40 NEAR MILE MARKER 32.
0630 PM HAIL 3 SW POTEAU 35.02N 94.66W
03/24/2019 E1.75 INCH LE FLORE OK AMATEUR RADIO
REPORTED ON HIGHWAY 71 BETWEEN POTEAU AND WISTER.
0650 PM HAIL 5 SSE POTEAU 34.99N 94.59W
03/24/2019 E2.75 INCH LE FLORE OK BROADCAST MEDIA
&&
KAHSpecial weather statement, Mar 24, 7:01 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Tulsa OK 701 PM CDT SUN MAR 24 2019 OKZ076-250030- Le Flore OK- 701 PM CDT SUN MAR 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY UNTIL 730 PM CDT... At 701 PM CDT, a strong thunderstorm was located 6 miles southeast of Octavia, moving northeast at 50 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Octavia... A Severe Thunderstorm Watch remains in effect until midnight CDT for southeastern Oklahoma. LAT...LON 3451 9476 3467 9446 3452 9446 3451 9447 TIME...MOT...LOC 0001Z 244DEG 42KT 3447 9462
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 7:01 PM CDT | Special Weather Statement | TSA | LeFlore | 29 min |
| Mar 24, 7:06 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Mar 24, 7:20 PM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Mar 24, 7:24 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
| Mar 24, 7:31 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 44 min |
| Mar 24, 7:42 PM CDT | Special Weather Statement | TSA | Pushmataha | 33 min |
| Mar 24, 7:47 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Mar 24, 7:51 PM CDT | Special Weather Statement | TSA | LeFlore | 39 min |
| Mar 24, 8:02 PM CDT | Special Weather Statement | TSA | LeFlore | 43 min |
| Mar 24, 8:10 PM CDT | Special Weather Statement | TSA | Pushmataha | 35 min |
| Mar 24, 8:12 PM CDT | Special Weather Statement | TSA | Choctaw | 33 min |
| Mar 24, 8:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 24, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 12 min |
| Mar 24, 8:33 PM CDT | Special Weather Statement | TSA | Pushmataha | 27 min |
| Mar 24, 8:38 PM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Mar 24, 8:41 PM CDT | Special Weather Statement | TSA | LeFlore | 49 min |
| Mar 24, 8:50 PM CDT | Special Weather Statement | TSA | Pushmataha | 25 min |
| Mar 24, 9:21 PM CDT | Special Weather Statement | TSA | Pushmataha | 24 min |
| Mar 25, 12:01 AM CDT | Special Weather Statement | TSA | Choctaw | 29 min |
| Mar 25, 12:05 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.